Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Bupropion/wellbutrin Plus Sam-E?


  • Please log in to reply
3 replies to this topic

#1 ppge4

ppge4

    Just Registered

    ID: 53084

  • Just Registered
  • 3 posts

Posted 27 September 2010 - 04:17 PM

Has anyone tried going on a moderate dose of Wellbutrin (200mg) and adding SAM-e supplementation? My doc is suggesting to add Prozac or Lexapro, but I'd like to try something natural first.

Also, what's the difference between 5-htp & sam-e?

#2 Trace

Trace

    Platinum Member

    ID: 10376

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 28 September 2010 - 04:39 AM

Hi and Welcome to DF ppge4

I would speak to your doctor before taking any other alternative treatment with Wellbutrin, they can sometimes interfere with the med and create problems.
You may want to look in Posting, Asking and Sharing for topics on Sam-e and 5htp.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#3 MichaelBlue

MichaelBlue

    Advanced Member

    ID: 20297

  • Advanced Member
  • PipPipPipPip
  • 289 posts
  • Gender:Male
  • Location:New York

Posted 28 September 2010 - 11:21 AM

I agree with Trace on this. Before going on meds for my depression, I tried plenty of "natural" supplements, including SaMe. It didn't do the trick at all. And I'd be wary of mixing it with the bupropion, since SaMe can be activating just like bupropion is. For what it's worth, I was put on Lex and Wellbutrin and it worked wonders for me -- as one balances out the other very well. Eventually I went generic, due to insurance coverage -- and have now long been taking generic celexa and generic wellbutrin (the former at bedtime, the latter during the day). The transition was virtually seamless, and it's a great combo for many, many people.

A little off-point, here............The thing to always keep in mind is that these meds can take 1-2 months to truly kick in for people. Every hour on depression feels like 24 hours, I know. Believe me, I know. But if there was ever a time in a person's life to have patience, this is the time. One needs to muster up ALL their resources and resolve to have that patience.

#4 Phoenix1

Phoenix1

    Advanced Member

    ID: 33267

  • Advanced Member
  • PipPipPipPip
  • 294 posts

Posted 28 September 2010 - 05:07 PM

I take 200 mg Wellbutrin/day and am trying to hang in there w/the Prozac..the 20 mg made me VERY sleepy & nauseated - the 10 mg makes me nauseated -

I wouldn't take anything w/o checking w/your doc first.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users